Advanced Search

Home > Journals > International Angiology > Past Issues > International Angiology 2009 February;28(1) > International Angiology 2009 February;28(1):82-3



A Journal on Angiology

Official Journal of the International Union of Angiology, the International Union of Phlebology and the Central European Vascular Forum
Indexed/Abstracted in: BIOSIS Previews, Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 0,899

Frequency: Bi-Monthly

ISSN 0392-9590

Online ISSN 1827-1839


International Angiology 2009 February;28(1):82-3


Skin necrosis during oral anticoagulant long-term treatment: an atypical side

Antignani P. L., Schacther I., Allegra C.

Department of Angiology, S.Giovanni Hospital, Rome, Italy

The effectiveness of anticoagulant therapy for venous thromboembolism, with regards to both acute phase and long term prophylaxis, in patients with recurrent deep venous thrombosis (DVT) and persistence of risk factors, has been confirmed by many studies. However, it is not free of complications such as hemorrhage or, more rarely, skin necrosis. The patient, observed by us since 1994, was treated with oral vitamin K antagonists: he was affected by post-thrombotic syndrome and deficiency of congenital procoagulant factors (factor II heterozygote and MTHFR positive heterozygote) and secondary deficiency of procoagulant factors due to the consumption of protein C, with appearance of skin necrosis that occurred after many years of oral anticoagulant treatment. The change of therapy from oral anticoagulant to low molecular weight heparin and the use of local dressing, led to the resolution of the clinical symptoms and on to healing.

language: English


top of page